Volume 26, Issue 11 (1-2020)                   RJMS 2020, 26(11): 64-72 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Shafiei A, Behniafard N. Frequency of patients with adverse drug reactions admitted in Shahid Sadoughi Hospital in Yazd during 2011-2015. RJMS 2020; 26 (11) :64-72
URL: http://rjms.iums.ac.ir/article-1-5665-en.html
Tehran University of Medical Sciences, Pediatric Ward, Bahrami Hospital, Tehran, Iran , ar.shafii@gmail.com
Abstract:   (2516 Views)
Background: Drug reactions are common and can be dangerous. Regarding the points that there wasn’t any study in this field in the Yazd University of Medical Sciences, this study was planned.
Methods: In a retrospective descriptive study, records of patients who were admitted in Shahid Sadoughi hospital (an educational general hospital) due to drug reaction from 2011 to 2015 were evaluated. Patient’s information such as gender, age, occurred drug reaction, duration of hospital stay and the time of drug reaction after drug usage completed in the data form collection. Diagnosis was confirmed by an allergist based on the history, physical examination and laboratory tests in patient’s hospital documents.
Results: From 154 cases which admitted with adverse drug reaction, 77 cases (50%) were related to drug allergies and 13 (4.8%) were drug complications and 64 cases (41.6%) were drug toxicity. 78 patients were male (50.6 percent) and 76 (49.4%) patients were female. 64 patients (41.6%) were less than 6 years and 28 patients (18.2%) were 6 to 14 years and 62 patients (40.3%) were   more than 14 years. Drug allergies were categorized to Gell and Combs classification in type Ι, 12 patients (16.7%), type II no case, type III, 9 patients (12.5%) and type Ⅳ, 56 patients (78%). Antiepileptic drugs were the most common causes of drug reactions (31.2%) of which, lamotrigine had the highest percentage (15.6%). Finally, five deaths were reported due to the drug reaction.
Conclusion: Adverse drug reactions were common and remarkable in Shahid Sadoughi hospitals and from 2011 to 2014 its prevalence had increased. Patients and physicians must be aware of adverse drugs reactions. Warning signs of adverse drugs reactions should be noted to the patients and their families. Reduction in the consumption of medication without prescription may also be useful in preventing drug reactions.
Full-Text [PDF 823 kb]   (1358 Downloads)    
Type of Study: Research | Subject: Pediatric Disease

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2024 CC BY-NC 4.0 | Razi Journal of Medical Sciences

Designed & Developed by : Yektaweb